Alert archive / Maine / Small Craft Advisories in 2011

Small Craft Advisory 2, NWS Caribou, ME

January 5, 2011

NWS Caribou, ME issued this small craft advisory at Jan 5, 2011, 3:33 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2011, 3:33 PM EST (20:33 UTC)
Expired
Jan 6, 2011, 3:13 AM EST
In force
12 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WHUS71 KCAR 052033
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
333 PM EST WED JAN 5 2011

ANZ050>052-060445-
/O.NEW.KCAR.SC.Y.0002.110105T2033Z-110106T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
333 PM EST WED JAN 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY. 

* WINDS: 15 TO 20 WITH GUSTS TO 25 KT.

* SEAS: 3 TO 5 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MIGNONE
2 follow-up statements
908 
WHUS71 KCAR 060256
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
956 PM EST WED JAN 5 2011

ANZ052-060400-
/O.CAN.KCAR.SC.Y.0002.000000T0000Z-110106T0600Z/
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
956 PM EST WED JAN 5 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ050-051-061000-
/O.EXT.KCAR.SC.Y.0002.000000T0000Z-110106T1000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
956 PM EST WED JAN 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
THURSDAY. 

* WINDS: W 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NORCROSS
663 
WHUS71 KCAR 060813
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
313 AM EST THU JAN 6 2011

ANZ050-051-060915-
/O.CAN.KCAR.SC.Y.0002.000000T0000Z-110106T1000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
313 AM EST THU JAN 6 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 2:42 PM EST, 51 minutes earlier.

Area forecast discussion, Jan 5, 2:42 PM EST, 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
242 PM EST WED JAN 5 2011

.SYNOPSIS...
A WEAKENING LOW PRESSURE WILL MOVE WESTWARD ACROSS NORTHERN QUEBEC
TONIGHT. HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE REGION THURSDAY.
LOW PRESSURE WILL ORGANIZE WELL SOUTH AND WEST OF THE AREA LATE
TONIGHT AND FRIDAY AND MOVE TOWARD EASTERN NOVA SCOTIA OVER THE
WEEKEND.
&&

.NEAR TERM /THROUGH THURSDAY/...
LOW PRESSURE TO THE NORTH OF THE STATE WILL DOMINATE TONIGHT
PRODUCING A NORTHWEST FLOW. LOW PRESSURE OVER THE GREAT LAKES WILL
APPROACH FROM THE WEST THURSDAY. EXPECT SNOW SHOWERS LATER IN
EVENING AND TONIGHT ACROSS THE NORTHWEST AND HIGHER TERRAIN AS
WEAK DISTURBANCES MOVE AROUND SYSTEM TO NORTH...HOWEVER LITTLE
ACCUMULATION IS EXPECTED. FOR POPS HAVE USED A BLEND OF THE
NAM...GFS AND SREF. FOR WIND...TEMPERATURE AND DEW POINT HAVE USED
THE GMOS.
&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
THE CONSENSUS OF THE MODELS INDICATE THAT WHATS LEFT OF THE WEAK
SFC HI PRES OVR THE MARITIMES WILL BE GIVING WAY TO SFC LOW PRES
IN THE GREAT LKS AS S/WV ENERGY DIGS SE TOWARD THE MID ATLC COAST.
ERLY COMPONENT SFC WINDS AND SWRLY FLOW ALOFT WILL LIKELY BRING
LOW CLDNSS TO THE FA ALREADY THU NGT. ON FRI AS THE S/WV BOTTOMS
OUT JUST SE OFF THE DELMARVA PENINSULA...A SECONDARY LOW WILL
FORM WELL E OF THE MID ATLC STATES AND THEN MOVE NE TOWARD ERN
NOVA SCOTIA FRI NGT INTO SAT. THIS TRACK WILL BRING THE BEST
POTENTIAL OF SN TO DOWNEAST AREAS BEGINNING LATE FRI NGT AND CONTG
INTO SAT NGT. A WINTER WX HDLN MAY EVENTUALLY BE NEEDED FOR
DOWNEAST AREAS IF THE BEST BANDING OF SNFL SETTLES OVR THIS PTN OF
THE AREA SAT INTO SAT EVE...WITH LESSER SN POTENTIAL TO NRN PTNS OF
THE FA. IN FACT...IT IS POSSIBLE... FAR NRN PTNS OF THE FA MAY GET
MOST OF THERE LGT SN LATE FRI NGT WITH A LEAD S/WV ROTATING WWRD
ACROSS NRN PTNS OF THE FA ARND THE DEVELOPING UPPER LOW COMPLEX
XTNDG FROM THE GREAT LKS WWRD TO JUST S OF NOVA SCOTIA...BUT ITS
TO ERLY TO KNOW EXACT DETAILS WITH THE EVOLUTION OF THIS EVENT
FOR SURE ATTM.
&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A VERY LARGE BUT POORLY ORGANIZED UPPER LOW WILL BE LOCATED OVER THE
MID ATLC REGION SATURDAY EVENING. BOTH THE GFS AND THE ECMWF HAVE A
LOW EAST OF NOVA SCOTIA WITH A WEAK SURFACE TROUGH EXTENDING WEST
ACROSS MAINE AND TOWARD THE GREAT LAKES SATURDAY EVENING. MOISTURE
WITHIN THE TROUGH IN COMBINATION WITH SOME DYNAMIC LIFT AROUND THE
UPPER LOW WILL LIKELY BRING SOME INTERMITTENT LIGHT SNOW TO THE AREA
SATURDAY NIGHT POSSIBLY LASTING INTO SUNDAY. THE TROUGH AND
ASSOCIATED SURFACE LOW WILL CONSOLIDATE WELL EAST OF THE AREA LATER
SUNDAY INTO MONDAY AS DRIER AIR FOLLOWS. DRY WEATHER IS EXPECTED TO
CONTINUE INTO THE MIDDLE OF NEXT WEEK. LOW PRESSURE MOVING OFF THE
MID ATLC COAST AROUND MID WEEK IS NOW PROJECTED TO PASS WELL SOUTH
OF THE REGION AND OUT TO SEA. IF THIS OCCURS...MAINLY DRY WEATHER
WILL PERSIST UNTIL THE END OF NEXT WEEK. HOWEVER...THE TRACK OF THE
MID WEEK LOW IS A RADICAL CHANGE FROM PREVIOUS RUNS SO THE VERDICT
ON THAT ONE IS LIKELY NOT OUT YET.
&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: VFR CONDITIONS EXPECTED TONIGHT AND THURSDAY.

SHORT TO LONG TERM: HI MVFR NRN TAF SITES AND VFR DOWNEAST SITES
THU NGT AND FRI WILL TRANSITIONS TO LOW MVFR WITH BRIEF IFR ATTMS
ALL SITES FRI NGT IN ANY LGT SN AND THEN TO MVFR NRN TAF SITES
AND IFR DOWNEAST SITES SAT WITH MORE GENERAL SNFL OVR THE SRN HLF
OF THE FA.
&&

.MARINE...
NEAR TERM: NEAR TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40
FOR WIND. FOR WAVES WILL USE NAM/SWAN WHICH HAS BEEN DOING WELL IN
OFF-SHORE FLOW. LONG PERIOD WAVE IS EXPECTED TO BE LESS THAN 1
FOOT THROUGH THIS PERIOD SO PRIMARY SIGNIFICANT WAVE FIELD WIND
DRIVEN. EXPECT WIND GUSTS TO STAY JUST BELOW SCA TONIGHT.

SHORT TERM: INITIALLY WINDS AND SEAS WILL BLO SCA CRITERIA...WITH
WINDS AND SEAS INCREASING LATE FRIDAY INTO FRI NGT TO SCA AND THEN
REMAINING IN THE STRONG SCA RANGE ON SAT AS THE NE SFC PRES GRADIENT
N OF THE DEVELOPING LOW IN THE OPEN ATLC INCREASES. CANNOT RULE
OUT LOW END GALE CONDITIONS SAT...BUT TO EARLY TO TELL ATTM WITH
NOT ENOUGH CONFIDENCE FOR A GALE WATCH EVEN IF THIS WAS PD 4 OR 5.
WENT WITH A BLEND OF 12Z OPNL NAM12 AND GFS40 AND KEPT CLOSE TO
WW3 WV GUIDANCE FOR WV HTS.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...MIGNONE
SHORT TERM...VJN
LONG TERM...BLOOMER
AVIATION...MIGNONE
MARINE...MIGNONE/VJN
Hazardous weather outlook, Jan 5, 2:32 PM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
232 PM EST WED JAN 5 2011

MEZ001>006-010-011-015>017-029>032-061945-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
232 PM EST WED JAN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-061945-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
232 PM EST WED JAN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MIGNONE

Nearby

Small Craft Advisories in Maine, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.